MAUDE Adverse Event Report: MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAGS 250

MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAGS 250
Model Number 74401
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/17/2020
Type of Reportable Event Malfunction
Event or Problem Description
The customer complains two cracked freezing bag 250 (7200108305).The bag was not available for investigation.The customer sent pictures for a more detailed investigation with the marked location of the breakage.Due to the quality of the pictures, the issue cannot be seen.A filled in questionnaire was available.The following investigation and statements could be made: the event was observed during thawing.The customer did not use a metal cassette for freezing but for storage.A controlled rate freezer was used.The freezing bag was not stored with an overwrap bag as recommended for cell rescue.The filling volume was 40 ml (30 - 70 ml are recommended).According to the questionnaire, the missing metal cassette for freezing is a deviation from the recommended freezing procedure.If the bag has been placed in the metal cassette for storage after freezing, it is not guaranteed that the liquid is evenly distributed in the bag and it may have occurred pressure marks at the bag.It cannot be excluded that this contributed to the breakage.The missing overwrap bag is also a deviation from the recommended freezing procedure, but regarding to the described issue, this should not have an influence, but cannot be excluded.The issue likely occurred due to physical stress (e.G.Mechanical impact) during handling.This is the first complaint for this lot 7200108305 with an incident rate (b)(4).

Brand Name
CRYOMACS FREEZING BAGS 250
Common Device Name
CRYOMACS FREEZING BAGS 250
Manufacturer (Section D)
MILTENYI BIOTEC B.V. & CO. KG
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM  51429
MDR Report Key10406926
Report Number3005290010-2020-00018
Device Sequence Number3177343
Product Code KSR
UDI-Device Identifier04049934000287
UDI-Public04049934000287
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
BK090020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/22/2022
Device Model Number74401
Device Catalogue Number200-074-401
Device Lot Number7200108305
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2020
Initial Report FDA Received Date08/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1